Alert archive / South Carolina / Wind Chill Advisories in 2018
Wind Chill Advisory 2, NWS Wilmington, NC
NWS Wilmington, NC issued this wind chill advisory at Jan 4, 2018, 3:03 AM EST for 8 counties in South Carolina; 6 counties in North Carolina. It took effect at Jan 5, 2018, 3:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2018, 3:03 AM EST (08:03 UTC)
- In effect from
- Jan 5, 2018, 3:00 AM EST
- Expired
- Jan 5, 2018, 10:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
951 WWUS42 KILM 040803 WSWILM URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington NC 303 AM EST Thu Jan 4 2018 NCZ087-096-099-105>110-SCZ024-032-033-039-054>056-058-059-041615- /O.CAN.KILM.WS.W.0001.000000T0000Z-180104T1100Z/ /O.NEW.KILM.WC.Y.0002.180105T0800Z-180105T1500Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Dillon-Florence-Marion-Williamsburg- Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 303 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 above zero to 5 above zero. * WHERE...Portions of northeast South Carolina and southeast North Carolina. * WHEN...From 3 AM to 10 AM EST Friday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ SCZ017-023-041615- /O.CAN.KILM.WW.Y.0001.000000T0000Z-180104T1100Z/ /O.NEW.KILM.WC.Y.0002.180105T0800Z-180105T1500Z/ Marlboro-Darlington- Including the cities of Bennettsville, McColl, Hartsville, Darlington, and North Hartsville 303 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 above zero to 5 above zero. * WHERE...Marlboro and Darlington Counties. * WHEN...From 3 AM to 10 AM EST Friday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ 15
6 follow-up statements
166 WWUS42 KILM 041057 WSWILM URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington NC 557 AM EST Thu Jan 4 2018 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 042100- /O.CON.KILM.WC.Y.0002.180105T0800Z-180105T1500Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 557 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills as low as zero to 5. * WHERE...Portions of northeast South Carolina and southeast North Carolina. * WHEN...From 3 AM to 10 AM EST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ 27
540 WWUS42 KILM 042000 WSWILM URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington NC 300 PM EST Thu Jan 4 2018 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 050400- /O.CON.KILM.WC.Y.0002.180105T0800Z-180105T1500Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 300 PM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 to 10 degrees. * WHERE...Northeastern South Carolina and Southeastern North Carolina. * WHEN...From 3 AM to 10 AM EST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. $$ 9
927 WWUS42 KILM 050027 WSWILM URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington NC 727 PM EST Thu Jan 4 2018 ...Bitterly Cold Overnight With Dangerous Road Conditions... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 051000- /O.CON.KILM.WC.Y.0002.180105T0800Z-180105T1500Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 727 PM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY... * WHAT...Wind chills to range 3 to 9 degrees above zero. * WHERE...Northeast South Carolina and Southeast North Carolina. * WHEN...From 3 AM to 10 AM EST Friday. * ADDITIONAL DETAILS...In addition to the hazardous cold air and wind, road conditions will be difficult, due to extensive icing and residual snow across the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air, and wind, will combine to create low wind chills. Frost bite, and hypothermia can occur if precautions are not taken. $$ 8
505 WWUS42 KILM 050905 WSWILM URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington NC 405 AM EST Fri Jan 5 2018 ...Bitterly Cold Overnight With Dangerous Road Conditions... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 051500- /O.CON.KILM.WC.Y.0002.000000T0000Z-180105T1500Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 405 AM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 above zero to 5 above zero. * WHERE...Portions of northeast South Carolina and southeast North Carolina. * WHEN...Until 10 AM EST this morning. * ADDITIONAL DETAILS...In addition to the hazardous cold air and wind, road conditions will be difficult, due to extensive icing and residual snow across the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ 15
409 WWUS42 KILM 051007 WSWILM URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington NC 507 AM EST Fri Jan 5 2018 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 051500- /O.CON.KILM.WC.Y.0002.000000T0000Z-180105T1500Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 507 AM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chill values as low as five below zero to five above zero. * WHERE...Portions of northeast South Carolina and southeast North Carolina. * WHEN...Until 10 AM EST this morning. * ADDITIONAL DETAILS...Temperatures early this morning will be in the single numbers to around 10 with teens near the beaches. Pets require warm shelter in these frigid conditions. Exposed pipes are especially susceptible to freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ 27
020 WWUS42 KILM 051433 WSWILM URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington NC 933 AM EST Fri Jan 5 2018 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 051545- /O.EXP.KILM.WC.Y.0002.000000T0000Z-180105T1500Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 933 AM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... $$ 9
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 2:50 AM EST, 13 minutes earlier.
Area forecast discussion, Jan 4, 2:50 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
250 AM EST Thu Jan 4 2018
.SYNOPSIS...
Intense low pressure off the coast of northeast North Carolina
will move rapidly to the north as it continues to bomb, reaching
the Gulf of Maine late in the day. In its wake, Arctic high
pressure will slowly build into the Carolinas, bringing near
record cold and dangerously low wind chills into the weekend.
The frigid airmass will finally move offshore during Sunday and
we will see temperatures rebound to normal levels Monday and
Tuesday with a risk for rain.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 300 AM Thursday...Precipitation has ended as the winter
storm exits stage right to the northeast actually. With plenty
of snow on the ground or sleet in some places, and with what is
essentially a temperature forecast, will continue to undercut
guidance for highs today and Friday morning. Highs today will be
in the middle to upper 30s with lows Friday morning in the
middle teens with much lower wind chills. Speaking of this, a
Wind Chill Advisory has been issued for Friday morning.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 300 AM Thursday...Deep east coast trough through Sat will
finally lift completely out of the Carolinas Sat night with a
more zonal pattern developing aloft. At the surface, the center
of Arctic high pressure will still be north of the Canadian
border at the start of the period. The high will be centered
across the Mid- Mississippi Valley and Ohio Valley Sat and will
be virtually overhead by Sun morning.
Even with sunshine, near record cold is expected this period with
850 mb temps as low as minus 7 to minus 13 deg C. The cold will be
enhanced by the snow and ice on the ground and so we undercut
guidance through the period. Highs will be in the lower 30s with
perhaps a few mid 30s. Overnight lows will average 10 to 15 degrees
with the beaches and South Santee River area perhaps a degree or two
higher while radiational cooling brings the coldest spots into the
single numbers. Winds will be lighter, but will still add to the
chill. Overnight and early morning wind chills will be in the single
numbers to near zero and a Wind Chill Advisory will likely be
required.
The environment will be extremely dry with precipitable water
values under a tenth of an inch! Dewpoints for much of the period
will be in the single numbers above and below zero. Minimum relative
humidity will be as low as 20 to 30 percent.
Just how cold will it be ... RECORD COLD in many cases!
January 5
City Record/Latest Temp Forecast
Wilmington 13 in 1981/12
Florence 12 in 1981/13
North Myrtle Beach 19 in 1999/15
January 6
City Record/Latest Temp Forecast
Wilmington 9 in 1884/13
Florence 15 in 1959/13
North Myrtle Beach 18 in 1999/15
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 300 PM Wednesday...Frigid airmass remains in place Saturday
leading to another day of highs failing to hit 40 and lows in the
teens.
Frigid airmass finally starts moving offshore Sunday as the
flow aloft deamplifies. Slight moderation Sunday as highs
finally top 40 for the first time in a week. Sunday night's
lows in the upper 20s to low 30s likely a welcome change. Warm
advection leads to increasing clouds and rain chances Sunday
night into Monday especially as upper trough approaches later
Monday. This system pushes through and allows for clearing
Tuesday and Wednesday. Cooler air pushes in as well but nothing
like this airmass...temperatures less than 10 degrees below
climatology.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 06Z...Aviation conditions improving rapidly from west to
east this morning with Lumberton and Florence already reporting
VFR conditions. There is some lingering IFR and MVFR conditions
at the Myrtles while steady snow continues to fall in
Wilmington. Conditions will improve across these areas to VFR in
the next few hours. Used near term tempo groups to trend. VFR
for Thursday with gusty winds.
Extended Outlook...VFR conditions expected.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 300 AM Thursday...Winds and seas remain elevated this morning as
intensifying low pressure moves to the northeast. Will maintain the
Gale Warning through 9 AM this morning. The day shift can take a
look and see if it needs to be extended. Northwest winds will slowly
walk back from the current 30 knots and over to 25-30 later this
morning then 15-20 knots (probably leaning toward the higher end of
the range) by Friday morning. Seas will follow suite from the
current 7-10 feet to 3-5 feet.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 300 AM Thursday...The biggest marine concern this period is
with blowout tides. Water levels at low tide are still expected to
be abnormally low through Friday night.
Winds and seas will not require any marine flags this period. Arctic
high pressure will build strongly across the waters and be centered
virtually overhead by Sunday morning. NW winds Fri and Fri eve will
veer to N by Sat morning. N winds Sat will veer to NNE Sat night.
Wind speeds will be 15 to 20 kt most of the time. Seas will be 2 to
4 ft.
LONG TERM /SUNDAY THROUGH MONDAY/...
As of 300 PM Wednesday...High pressure will shift east on Sunday
and light winds will veer. A coastal warm front will turn the flow
more to the south on Monday.
&&
.TIDES/COASTAL FLOODING...
As of 300 AM Thursday...In the wake of a very intense area of
low pressure, blow out tides will be a risk at low tide through
Friday night. The lowest water levels are expected with the
overnight low tide tonight when a Low Water Advisory may be
required.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Wind Chill Advisory from 3 AM to 10 AM EST Friday for SCZ017-
023-024-032-033-039-054>056-058-059.
NC...Wind Chill Advisory from 3 AM to 10 AM EST Friday for NCZ087-
096-099-105>110.
MARINE...Gale Warning until 9 AM EST this morning for AMZ250-252-254-
256.
&&
NEAR TERM...SHK
SHORT TERM...RJD
LONG TERM...MBB
AVIATION...SHK
TIDES/COASTAL FLOODING...RJDHazardous weather outlook, Jan 3, 3:28 PM EST, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 328 PM EST Wed Jan 3 2018 AMZ250-252-254-256-041100- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 328 PM EST Wed Jan 3 2018 ...GALE WARNING IN EFFECT UNTIL 9 AM EST THURSDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Small Craft Advisory conditions will likely occur Thursday through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ024-032-033-039-055-058-059-041100- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Dillon-Florence-Marion-Williamsburg- Inland Georgetown-Central Horry-Northern Horry- 328 PM EST Wed Jan 3 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind chill advisories may be needed at times Thursday night through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report measurements of snowfall, snow depth, and ice accumulation to the National Weather Service. SCZ017-023-041100- Marlboro-Darlington- 328 PM EST Wed Jan 3 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind chill advisories may be needed at times Thursday night through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report measurements of snowfall, snow depth, and ice accumulation to the National Weather Service. NCZ106-108-110-SCZ054-056-041100- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 328 PM EST Wed Jan 3 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind chill advisories may be needed at times Thursday night through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report measurements of snowfall, snow depth, and ice accumulation to the National Weather Service. 9
In the hours before
Local storm report, Jan 3, 10:17 PM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1017 PM EST WED JAN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM SNOW LELAND 34.24N 78.01W
01/03/2018 M2.5 INCH BRUNSWICK NC MEDIA
&&
EVENT NUMBER ILM1800007
RJDLocal storm report, Jan 3, 11:22 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1122 PM EST WED JAN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW 2 WNW MASONBORO 34.18N 77.90W
01/03/2018 M2.0 INCH NEW HANOVER NC AMATEUR RADIO
TWO INCHES OF SNOW AND SLEET MEASURED IN PINE VALLEY
NEIGHBORHOOD.
&&
EVENT NUMBER ILM1800008
RJDSpecial weather statement, Jan 3, 11:55 PM EST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1155 PM EST WED JAN 3 2018
NCZ105>110-040700-
Inland New Hanover-Inland Brunswick-Coastal Pender-Inland
Pender-Coastal New Hanover-Coastal Brunswick-
1155 PM EST WED JAN 3 2018
...AN AREA OF MODERATE TO HEAVY SNOW WILL AFFECT NEW
HANOVER...PENDER AND NORTHEASTERN BRUNSWICK COUNTIES...
At 1145 PM EST, an area of moderate to heavy snow was occurring
along and south of a line extending from Maple Hill across Currie
and Leland to Kure Beach. Visibility will run less than 1 mile
occasionally near 0 at times in the heaviest snowfall. Snowfall
rates are running 1+ inches per hour. This area of snow has
temporarily stalled across the region while the low rapidly
intensifies, now located just offshore and east of Southeast NC. As
the low lifts further northeast of the region overnight, the area of
heavy snow will finally get pulled off the Southeast NC Coast. In
it's wake, patchy light snow with little if any accumulation will
occur during the pre-dawn Thursday hours.
Locations impacted include...
Wilmington, Leland, Carolina Beach, Burgaw, Wrightsville Beach, Kure
Beach, Surf City, Snows Cut, South Masonboro Island, Figure Eight
Island, Rich Inlet, North Masonboro Island, Hampstead, Topsail Beach,
Maple Hill, Long Creek, Hightsville, Cape Fear Community College
North Campus, Wilmington International Airport and Murrayville.
This includes the following highways...
Interstate 40 between mile markers 393 and 416.
Interstate 140 US Route 74 between mile markers 431 and 434.
US Route 17 in Brunswick County between mile markers 42 and 44.
Snow covering Icy roads will make traveling quite treacherous late
this evening and overnight.
LAT...LON 3435 7766 3423 7778 3415 7784 3392 7794
3446 7814 3472 7787 3472 7768 3448 7758
3444 7752
TIME...MOT...LOC 0452Z 240DEG 49KT 3422 7763
DougHLocal storm report, Jan 4, 12:21 AM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1221 AM EST THU JAN 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM SNOW 2 NNE WILMINGTON 34.24N 77.90W
01/04/2018 M3.5 INCH NEW HANOVER NC NWS EMPLOYEE
NWS EMPLOYEE MEASURED 3.5 INCHES OF SNOW
&&
EVENT NUMBER ILM1800009
MACLocal storm report, Jan 4, 12:23 AM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1223 AM EST THU JAN 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM SNOW 1 ESE WRIGHTSBORO 34.28N 77.91W
01/04/2018 M3.4 INCH NEW HANOVER NC NWS EMPLOYEE
SNOWFALL AT THE NWS OFFICE AT THE ILM AIRPORT
&&
EVENT NUMBER ILM1800010
MACLocal storm report, Jan 4, 12:38 AM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1238 AM EST THU JAN 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM SNOW 3 SW WATHA 34.61N 78.00W
01/04/2018 M4.3 INCH PENDER NC TRAINED SPOTTER
STORM SPOTTER REPORTS 4.3 INCHES IN PENDER COUNTY
&&
EVENT NUMBER ILM1800011
MACThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:53 PM EST | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 52 min |
| Jan 3, 11:55 PM EST | Special Weather Statement | ILM | New Hanover, Pender | 2 hr |
| Jan 4, 6:47 AM EST | Small Craft Advisory | ILM | 27 hr |
Nearby
Wind Chill Advisories in South Carolina, 2018Wind Chill Advisories in North Carolina, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.